Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 320, NWS Wichita, KS

August 10, 2009McPherson County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 10, 2009, 11:49 AM CDT for McPherson County, Marion County, Kansas. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2009, 11:49 AM CDT (16:49 UTC)
Expired
Aug 10, 2009, 12:45 PM CDT
In force
56 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Marion County, KS, McPherson County, KS

The radar

The Wichita radar (KICT), 98 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 11:51 AM CDTTSTM WND GST 602 Nw Roxbury, KSPEA SIZED HAIL WAS ALSO REPORTED.
Aug 10, 12:11 PM CDTHAIL 0.5Tampa, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 9:21 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1686 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 101649
SVRICT
KSC113-115-101745-
/O.NEW.KICT.SV.W.0320.090810T1649Z-090810T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1149 AM CDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARION COUNTY IN CENTRAL KANSAS.
  NORTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS.

* UNTIL 1245 PM CDT.

* AT 1147 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
  LOCATED NEAR ROXBURY...OR 16 MILES NORTHEAST OF MCPHERSON...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CANTON...DURHAM...GALVA...HILLSBORO...LEHIGH...LINCOLNVILLE...LOST
  SPRINGS...MARION...RAMONA...ROXBURY...TAMPA...MARION LAKE...PILSEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY
AFTERNOON FOR CENTRAL KANSAS.

&&

LAT...LON 3860 9692 3827 9698 3838 9758 3860 9752
      3861 9715
TIME...MOT...LOC 1649Z 277DEG 26KT 3854 9745

$$

BILLINGS
2 follow-up statements
000 
WWUS53 KICT 101713
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1213 PM CDT MON AUG 10 2009

KSC115-101745-
/O.CON.KICT.SV.W.0320.000000T0000Z-090810T1745Z/
MARION KS-
1213 PM CDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARION COUNTY UNTIL 1245 PM CDT...

AT 1210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
PILSEN...OR 10 MILES NORTHWEST OF MARION...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR LINCOLNVILLE BY 1230 PM CDT.

THIS DANGEROUS STORM WILL ALSO AFFECT MARION LAKE AND PILSEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY
AFTERNOON FOR CENTRAL KANSAS.

&&

LAT...LON 3860 9692 3827 9698 3834 9736 3860 9736
      3861 9708
TIME...MOT...LOC 1713Z 280DEG 16KT 3848 9708

$$

BILLINGS
000 
WWUS53 KICT 101739
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1239 PM CDT MON AUG 10 2009

KSC115-101749-
/O.EXP.KICT.SV.W.0320.000000T0000Z-090810T1745Z/
MARION KS-
1239 PM CDT MON AUG 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION COUNTY WILL
EXPIRE AT 1245 PM CDT...

AT 1238 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY
AFTERNOON FOR CENTRAL KANSAS.

LAT...LON 3860 9692 3827 9698 3834 9736 3860 9736
      3861 9708
TIME...MOT...LOC 1739Z 280DEG 16KT 3846 9694

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:23 AM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Aug 10, 6:23 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
623 AM CDT MON AUG 10 2009

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
PATCHY MVFR FOG IS POSSIBLE ACROSS PARTS OF CENTRAL KANSAS UNTIL
MID-MORNING TO THE NORTH OF A STATIONARY FRONT...OTHERWISE VFR
CONDITIONS ARE EXPECTED TO PREVAIL DURING THE DAYLIGHT HOURS
ACROSS THE AREA. HOWEVER...WIDELY SCATTERED CONVECTION IS EXPECTED
TO DEVELOP BY MIDDAY AND CONTINUE THRU THE AFTERNOON...WITH BRIEF
PERIODS OF MVFR OR IFR CONDITIONS. FOR NOW WILL JUST COVER
CONVECTIVE CHANCES WITH VCTS. BETTER CHANCES FOR SCATTERED TO
NUMEROUS SHOWERS/THUNDERSTORMS WILL COME TONIGHT AS THE SURFACE
FRONT BEGINS TO DRIFT SOUTH AS A COLD FRONT. AREAS OF MVFR CIGS
CAN BE EXPECTED AS WELL ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.

KED

&&

.PREV DISCUSSION... /ISSUED 317 AM CDT MON AUG 10 2009/

DISCUSSION...

MAIN FORECAST CONCERN WILL BE CONVECTIVE CHANCES TODAY AND TONIGHT.

SYNOPSIS:
DIFFUSE SURFACE FRONT EXTENDS FROM NORTH OF KICT TO NEAR KMHK. IN
THE UPPER LEVELS CURRENTLY HAVE A STRONG SHORTWAVE TRACKING ACROSS
THE NORTHERN PLAINS AND APPROACHING THE WESTERN GREAT LAKES REGION.
ANOTHER WEAKER PIECE OF ENERGY IS MOVING ACROSS THE NORTHERN ROCKIES
AND IS SITUATED OVER NW CO/WESTERN WY.

TODAY-TONIGHT:
THESE TWO PERIODS LOOK TO BE THE MOST ACTIVE THROUGH THIS FORECAST
PACKAGE. WATCHING A COUPLE AREAS FOR POSSIBLE CONVECTIVE DEVELOPMENT
THIS MORNING. RUC ANALYSIS IS SHOWING A WEAK COLD POCKET ALONG THE
310K SURFACE THAT IS SLIDING ACROSS SE KS ALONG WITH SOME UPPER
DIVERGENCE AND MID LEVEL MOISTURE CONVERGENCE. ANOTHER AREA TO WATCH
AFTER 12Z WILL BE OVER THE NW PORTION OF FORECAST AREA. STORMS
DEVELOPED OVER NE CO IN AN AREA OF ENHANCED ISENTROPIC LIFT ALONG
THE 310K. SOME OF THIS ACTIVITY MAY TRY TO MAKE IT INTO NW KS LATER
THIS MORNING.

SURFACE FRONT WILL CONTINUE TO WASH OUT TODAY AND BY THIS AFTERNOON
WHAT IS LEFT OF IT WILL STRETCH FROM SW KS ACROSS THE CENTRAL
PORTION OF THE STATE. WITH AN UNSTABLE AIRMASS IN PLACE WITH MINIMAL
CAP...STORMS COULD DEVELOP ANYWHERE ALONG THIS WEAK FRONT WITH
MODELS SHOWING THE BEST SURFACE CONVERGENCE OVER SW KS. THE MORE
WIDESPREAD CONVECTION WILL LIKELY COME AFTER DARK AS CURRENTLY HAVE
HIGH CONFIDENCE THAT AN MCS WILL AFFECT THE AREA. THERE ARE A COUPLE
SCENARIOS WITH THE EVOLUTION OF THE OVERNIGHT MCS. FIRST OFF THERE
SEEMS TO BE SOME MODEL CONSENSUS IN DEVELOPING ADDITIONAL CONVECTION
OVER NW KS IN RESPONSE TO THE UPPER WAVE EJECTING OUT OF THE
NORTHERN ROCKIES WITH THIS ACTIVITY TRACKING SE ACROSS THE FORECAST
AREA OVERNIGHT. THERE IS ALSO THE POSSIBILITY THAT CONVECTION
DEVELOPS OVER CENTRAL KS AFTER DARK IN AN AREA OF ENHANCED
ISENTROPIC LIFT/MOISTURE TRANSPORT ALONG WITH SOME UPPER DIFFLUENCE.
WITH UNSEASONABLY STRONG DEEP LAYER SHEAR FOR THIS TIME OF YEAR AND
SUFFICIENT ELEVATED CAPE...SEVERE STORMS WILL BE POSSIBLE OVERNIGHT.

TUE-WED:
ANY STORMS THAT DEVELOP TONIGHT WILL BE PUSHING OUT OF SE KS DURING
THE DAY TUE AS A MORE SEASONAL AIRMASS SETTLES OVER THE AREA. THE
UPPER PATTERN WILL THEN UNDERGO A CHANGE WITH A BROAD UPPER RIDGE
ENCOMPASSING THE CENTRAL PLAINS AND MOST OF THE SW CONUS. BY FRI
BOTH GFS AND ECMWF ARE TRACKING A SHORTWAVE ACROSS THE PACIFIC
NORTHWEST WITH AN UPPER TROUGH EXPECTED TO ENCOMPASS MOST OF THE
WESTERN CONUS BY THE WEEKEND. THIS FEATURE LOOKS TO BRING THE RETURN
OF MCS ACTIVITY ACROSS THE PLAINS STARTING SAT NIGHT THROUGH THE
BEGINNING OF THE WORK WEEK. UNTIL THEN IT LOOKS LIKE WERE IN FOR
MORE SEASONAL TEMPS WITH PRECIP REMAINING OUT OF THE FORECAST.

LAWSON

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE POTENTIAL FOR
ELEVATED CONVECTION OVERNIGHT MAINLY AT THE ICT/CNU TAF SITES.
LATEST RADAR LOOP WAS SHOWING SOME ELEVATED CONVECTION CONTINUING
TO FESTER ACROSS NORTHEAST KANSAS. THIS AREA OF CONVECTION IS NEAR
A ZONE OF ISENTROPIC LIFT BETWEEN 310 AND 315K. THIS CONVECTION
MAY TRY TO BUILD BACK TO THE SOUTHWEST TOWARDS THE ICT TAF SITE
AFTER 09Z AND MOVE SOUTHEAST TOWARDS THE CNU TAF SITE TOWARDS
DAYBREAK. THE REMAINDER OF THE DAY...WE SHOULD SEE THE FRONTAL
BOUNDARY WASH OUT LEAVING VERY LIMITED LOW LEVEL CONVERGENCE
ACROSS THE AREA. THE CAP WILL BE FAIRLY WEAK THOUGH...SO ANY LEFT
OVER BOUNDARIES FROM THE MORNING CONVECTION MAY TRIGGER AN
ISOLATED STORM OR TWO. THE MAIN SHOW LOOKS TO BE AFTER 00Z WHEN AN
MCS MAY DEVELOP OVER THE HIGH PLAINS AND PUSH INTO THE FORECAST
AREA DURING THE EVENING OR OVERNIGHT TIMEFRAME. WE ARE SIDING WITH
THE NAM AT THIS TIME...SINCE IT APPEARS LIKE THE UPPER LEVEL
POTENTIAL VORTICITY ANOMALY MOVES INTO NORTHWEST KANSAS DURING THE
LATE AFTERNOON WHICH APPEARS TO BE THE INITIATION POINT.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    94  69  90  67 /  30  60  20  10
HUTCHINSON      93  68  90  66 /  40  60  20  10
NEWTON          94  68  89  66 /  30  60  20  10
ELDORADO        94  67  88  65 /  30  60  20  10
WINFIELD-KWLD   95  70  88  68 /  30  50  30  10
RUSSELL         89  65  91  64 /  40  50  10  10
GREAT BEND      90  66  91  64 /  40  50  10  10
SALINA          92  67  89  66 /  30  70  10  10
MCPHERSON       93  67  90  66 /  30  60  20  10
COFFEYVILLE     94  71  87  67 /  30  60  40  10
CHANUTE         94  70  87  66 /  30  60  40  10
IOLA            93  69  87  66 /  30  60  40  10
PARSONS-KPPF    94  71  87  67 /  30  60  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 10, 7:18 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
718 AM CDT MON AUG 10 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
718 AM CDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL AFFECT PARTS OF CENTRAL KANSAS THIS
MORNING...REDUCING THE VISIBILITY TO AROUND ONE-HALF MILE IN
LOW-LYING AREAS.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND ESPECIALLY TONIGHT
AREAWIDE. ANY STORM THAT DEVELOPS THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS WILL HAVE A CHANCE TO BE SEVERE WITH LARGE HAIL
AND SEVERE WINDS THE MAIN THREATS. IN ADDITION...HEAVY RAINFALL
WILL BE POSSIBLE WITH THE MORE WIDESPREAD STORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STORMS ARE EXPECTED TO LINGER OVER SOUTHEAST KANSAS ON TUESDAY
MORNING WITH SOME STRONG STORMS POSSIBLE.

STORMS WILL THEN RETURN TO THE FORECAST ON SUNDAY WITH THESE STORMS
NOT EXPECTED TO BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAYBE NEEDED AREAWIDE LATE THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/LAWSON

In the hours before

Local storm report, Aug 10, 11:13 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1113 AM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND DMG     LUCAS                   39.06N 98.54W
08/10/2009                   RUSSELL            KS   EMERGENCY MNGR

            CONSIDERABLE DAMAGE TO TREES WAS REPORTED ALONG WITH SOME
            DAMAGE TO POWER LINES.

&&

CWH
Local storm report, Aug 10, 11:17 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1117 AM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND GST     W BROOKVILLE            38.77N 97.87W
08/10/2009  E70 MPH          SALINE             KS   TRAINED SPOTTER

&&

CWH
Local storm report, Aug 10, 11:21 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1121 AM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     RUSSELL AIRPORT         38.87N 98.82W
08/10/2009  M59 MPH          RUSSELL            KS   ASOS

&&

HOWERTON
Local storm report, Aug 10, 11:26 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1126 AM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TSTM WND DMG     4 SE WESTFALL           38.89N 97.95W
08/10/2009                   LINCOLN            KS   TRAINED SPOTTER

            A TRACTOR TRAILER WAS BLOWN INTO THE CENTER MEDIAN AT
            MILE MARKER 233 ON INTERSTATE 70. SEVERAL THREE INCH TREE
            IMBS WERE BLOWN OUT OF TREES AS WELL.

1120 AM     TSTM WND GST     SALINA AIRPORT          38.80N 97.65W
08/10/2009  M69 MPH          SALINE             KS   ASOS

&&

CWH
Local storm report, Aug 10, 11:33 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1133 AM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND GST     SALINA AIRPORT          38.80N 97.65W
08/10/2009  M79.00 MPH       SALINE             KS   ASOS

            THIS IS A CORRECTION FOR AN EARLIER REPORT.

&&

CWH
Local storm report, Aug 10, 11:36 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1136 AM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     SALINA AIRPORT          38.80N 97.65W
08/10/2009  M59.00 MPH       SALINE             KS   ASOS

&&
CORRECTED FOR LOCATION.

CWH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:24 AM CDTSevere Thunderstorm WarningICTRussell66 min
Aug 10, 10:02 AM CDTSevere Thunderstorm WarningICTRussell42 min
Aug 10, 10:08 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln67 min
Aug 10, 10:58 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, McPherson, Rice, Saline62 min
Aug 10, 11:53 AM CDTAreal Flood WarningICTMcPherson, Saline2 hr
Aug 10, 12:27 PM CDTSevere Thunderstorm WarningICTChase, Marion36 min
Aug 10, 1:38 PM CDTSevere Thunderstorm WarningICTWoodson67 min
Aug 10, 1:50 PM CDTSevere Thunderstorm WarningICTGreenwood26 min
Aug 10, 2:29 PM CDTSevere Thunderstorm WarningICTAllen, Woodson47 min
Aug 10, 2:30 PM CDTAreal Flood WarningICTAllen, Woodson3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.